MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH PLATE 5,6 SIZE GREEN/C-H 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH PLATE 5,6 SIZE GREEN/C-H 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the hospital.Our investigation is ongoing.A follow-up/final report will be submitted when additional information becomes available.Concomitant medical products.: nexgen cruciate retaining cr-flex femoral component, catalog # 00575201601, lot # 63513059, nexgen trabecular metalâ?¢ standard primary patella, catalog # 00587806535, lot # 63522632, headless trocar drill pin, catalog # 00590102000, lot # 63552809, tibial tray fixed bearing size 5, catalog # 00595404701, lot # 63276213.Report source: (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-01202.
 
Event or Problem Description
It was reported that the patient underwent an initial knee arthroplasty two years ago.Subsequently, the patient was revised due to tibial and articular surface loosening.Attempts have been made and additional information on the reported event is unavailable.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of pictures and video.Visual examination of the provided photos showed bodily material on the tibial tray and articular surface, confirming devices were removed from the patient.A video also showed the articular surface being lifted off of the tibial tray using a surgical tool at the front edge of the articular surface and tibial tray.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE USE WITH PLATE 5,6 SIZE GREEN/C-H 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9386625
Report Number0001822565-2019-05103
Device Sequence Number479919
Product Code JWH
UDI-Device Identifier00889024208018
UDI-Public(01)00889024208018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number00595204010
Device Lot Number63544483
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight70